Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 16, 2007, 4:13 PM MST for Gila County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2007, 4:13 PM MST (23:13 UTC)
- Expired
- Sep 16, 2007, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 100 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 4:35 PM MST | FLASH FLOOD | 10 N Globe, AZ | FLOODING AND ROCKSLIDES REPORTED ALONG HIGHWAY 60 NORTH OF GLOBE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 162316
FFWPSR
AZC007-170215-
/X.NEW.KPSR.FF.W.0008.070916T2313Z-070917T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST SUN SEP 16 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 715 PM MST
* AT 413 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT OVER THREE INCHES OF RAIN HAS FALLEN IN THE WARNED
AREA...MAINLY IN THE CHAMPION CREEK AND SEVENMILE WASH BASINS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. AREAS IMPACTED WILL BE
ALONG THE SEVENMILE WASH AND CHAMPION CREEK...UPSTREAM FROM SAN
CARLOS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3354 11077 3360 11072 3363 11062 3353 11053
3340 11045 3337 11048 3338 11068
TIME...MOT...LOC 2313Z 180DEG 0KT 3347 11062
$$
INIGUEZ1 follow-up statement
000
WGUS75 KPSR 162356
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN SEP 16 2007
AZC007-170215-
/X.CON.KPSR.FF.W.0008.000000T0000Z-070917T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
453 PM MST SUN SEP 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR SOUTH
CENTRAL GILA COUNTY...
AT 445 PM MST...AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE
REPORTED FLASH FLOODING AND ROCK SLIDES ALONG HIGHWAY 60 NORTH OF
GLOBE. RADAR INDICATES THAT UP TO FOUR INCHES OF RAIN HAS FALLEN IN
THE WARNED AREA DURING THE PAST ONE TO TWO HOURS. ADDITIONAL
RAINFALL OF ONE TO TWO INCHES IS POSSIBLE IN THE WARNED AREA THIS
EVENING.
AREAS PRIMARILY IMPACTED WILL BE THE CHAMPION CREEK AND SEVENMILE
WASH DRAINAGE BASINS. THIS INCLUDES THE STRETCH OF HIGHWAY 60 FROM
GLOBE TO 30 MILES NORTH OF GLOBE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND ROADS AND HIGHWAYS. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO
HIGHER GROUND.
LAT...LON 3354 11077 3360 11072 3363 11062 3353 11053
3340 11045 3337 11048 3338 11068
TIME...MOT...LOC 2353Z 180DEG 0KT 3347 11062
$$
INIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:25 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 16, 2:25 PM MST, 1 hour 48 minutes before
AZZ020>028-CAZ030>033-170600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 225 PM MST SUN SEP 16 2007 .SYNOPSIS... A LOW PRESSURE DISTURBANCE WILL PUSH ACROSS THE AREA TONIGHT AND MONDAY. SUFFICIENT MOISTURE REMAINS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA FOR SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH A CONTINUED CHANCE OVER SOUTH-CENTRAL ARIZONA ON MONDAY. BY TUESDAY THE AIR OVER THE REGION WILL TURN MUCH DRIER WITH NEAR NORMAL AFTERNOON TEMPERATURES. A DEEP LOW PRESSURE AREA WILL TAKE SHAPE OVER THE FAR EASTERN PACIFIC DURING THIS WEEK. AT PRESENT...IT APPEARS THAT THIS WILL BE A RELATIVELY DRY SYSTEM FOR THE FORECAST AREA WITH ONLY PARTLY CLOUDY SKIES EXPECTED BY THE END OF THE WEEK. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... ISOLD TSTMS HAVE FORMED THIS AFTERNOON OVER OUR AZ PORTION OF PHX CWA AS DYNAMICS FROM TROUGH/JET TO OUR W BEGIN TO INTERACT WITH VERY MOIST/UNSTABLE AMS. MLCAPES ARE EXPECTED TO BE IN THE 750 TO 1000 J/KG BY LATE IN THE DAY INVOF KPHX...AND WITH THE AFOEMENTIONED DYNAMICS...WE SHOULD SEE A PRETTY DRAMATIC INCREASE IN TSTM COVERAGE THE REMAINDER OF THE DAY CONTINUING INTO THE EVENING HOURS...ESPCLY OVER SCNTRL PORTIONS. MODERATE AMOUNTS OF SHEAR SHOULD PAVE THE WAY FOR SOME ISOLD SEVERE MULTICELLS AS THE AFTERNOON WEARS ON. MEANWHILE...FAR WRN AZ AND SE CA PART OF CWA HAVE UNDERGONE SIGNIFICANT DRYING TODAY...SO LITTLE OR NO CONVECTION ON TAP OUT THERE. DUE TO THE DYNAMICS ASSOCD WITH APPROACHING TROUGH...WE COULD SEE ONE OF THOSE UNUSUAL NIGHTS WHERE STORMS COULD BE FOUND EVEN INTO THE EARLY MORNING HOURS...ESPECIALLY OVER ABOUT THE ERN THIRD OF THE CWA. WILL MAINTAIN SCATTERED POPS FROM ABOUT CENTRAL LA PAZ AND YUMA COUNTIES EWD TONIGHT. BY MONDAY...THE TROUGH WILL PASS BY TO OUR N...PUSHING THE DEEP-LAYERED MOISTURE FAR ENOUGH TO OUR E SUCH THAT BY THE END OF THE DAY...MOST IF NOT ALL CONVECTION SHOULD BE OVER. TUESDAY AND WEDNESDAY APPEAR TO BE SUNNY...WITH MUCH LOWER HUMIDITIES. TEMPS WILL BE RIGHT AROUND SEASONAL NORMALS...WHICH WILL RESULT IN SOME PLEASANTLY COOL OVERNIGHT MINIMUMS. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... STRONG UPPER LOW WILL BE DEVELOPING AND DROPPING SWD ALONG THE PACIFIC COAST DURING THIS NEW WEEK ACCORDING TO ALL MEDIUM RANGE MODELS. THIS WILL LEAVE AZ/SE CA IN A DRY SWLY FLOW ALOFT THRU AT LEAST FRIDAY. BY THE END OF THE WEEK...MODEL SOLUTIONS DIVERGE QUITE A BIT...WITH THE GFS DROPPING THE LOW WELL OFF THE SRN CA COAST...THE ECMWF KEEPING IT OVER SW NV...AND THE GFS ENSEMBLE MEAN SOMEWHERE IN THE MIDDLE. WILL GO ALONG WITH THE ENSEMBLE MEAN SOLUTION FOR NOW...WHICH WOULD IMPLY SOME INCREASE IN CLOUDS... AND PERHAPS SOME MINOR COOLING TOWARDS THE END OF THE WEEK. SHOULD BE INTERESTING TO SEE HOW THIS ALL PANS OUT. && .AVIATION... SEPTEMBER 16 2100 UTC (SEPTEMBER 16 1400 MST) STRONG CONVECTION UNDERWAY ALREADY WITH TSTMS BETWEEN KCGZ AND KPHX MOVING TOWARD THE NORTHEAST. AS THE WEST COAST TROUGH MOVES SLOWLY EASTWARD...THE MOISTURE WILL STILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS WELL INTO TONIGHT. BEST CHANCES FOR PRECIP AND BLOWING DUST APPEAR TO BE BETWEEN 2200 AND 0200 UTC. VSBY COULD DROP INTO MVFR CATEGORY BRIEFLY WITH OUTFLOW WINDS OVER 40 KTS IN LOCALIZED AREAS. WESTERN TAF SITES WILL HAVE SOME WINDS IN THE 10 TO 20 KT RANGE WITH NO THREAT OF BLOWING DUST AT KYUM/KBLH/KIPL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 16 2135 UTS (SEPTEMBER 16 1435 MST) A DEEP LOW PRESSURE SYSTEM CENTERED NEAR THE CALIFORNIA COAST WILL KEEP A SOUTHWEST FLOW ALOFT...WITH GENERALLY DRY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AND INTO SOUTH-CENTRAL ARIZONA. MINIMUM RH VALUES WILL DROP INTO THE TEENS AND 20S WHILE ANY CHANCES OF SHOWERS AND LIGHTNING REMAIN ACROSS THE NORTHERN AND EASTERN PORTIONS OF ARIZONA. CRITICAL WIND SPEEDS ARE NOT EXPECTED DURING THE NEXT 5 TO 7 DAYS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...SIPPLE FIRE WX...SIPPLE
Hazardous weather outlook, Sep 16, 5:45 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST SUN SEP 16 2007 AZZ022>024-027-028-171400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 545 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL APPROACH ARIZONA TODAY...AND MOVE THROUGH THE AREA TONIGHT. INCREASING MOISTURE FROM MEXICO...AHEAD OF THE COLD FRONT...WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...LARGE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH SATURDAY. AZZ021-026-171400- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 545 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL APPROACH ARIZONA TODAY...AND MOVE THROUGH THE AREA TONIGHT. INCREASING MOISTURE FROM MEXICO...AHEAD OF THE COLD FRONT...WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY EAST OF THE COLORADO RIVER. THUNDER STORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...LARGE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN... STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH SATURDAY. AZZ020-025-CAZ031-171400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 545 AM MST SUN SEP 16 2007 /545 AM PDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER WILL RETURN MONDAY THROUGH SATURDAY. CAZ030-032-033-171400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 545 AM PDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:21 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 39 min |
| Sep 16, 3:14 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 31 min |
| Sep 16, 3:38 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 37 min |
| Sep 16, 3:59 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 22 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.